Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 16, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Mar 9, 2008, 3:52 AM EDT for Lake County, Florida. It took effect at Mar 9, 2008, 1:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2008, 3:52 AM EDT (07:52 UTC)
- In effect from
- Mar 9, 2008, 1:00 PM EDT
- Expired
- Mar 9, 2008, 7:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Melbourne, FL
County Lake County, FL
The radar
The Melbourne radar (KMLB), 126 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 7.9 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1664 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- -91 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMLB 090752 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 352 AM EDT SUN MAR 9 2008 FLZ041-045-046-053-058-141-147-090900- /O.CAN.KMLB.FW.A.0014.080309T1700Z-080309T2300Z/ INLAND VOLUSIA-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE-COASTAL VOLUSIA- NORTHERN BREVARD- 352 AM EDT SUN MAR 9 2008 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE FIRE WEATHER WATCH. MINIMUM RELATIVE HUMIDITY WILL BOTTOM OUT AROUND 35 PERCENT ACROSS INTERIOR PORTIONS OF EAST CENTRAL FLORIDA BUT DEVELOPING NORTHEAST FLOW BY LATE AFTERNOON SHOULD LIMIT THE DURATION OF LOW RH. $$ FLZ044-144-092300- /O.UPG.KMLB.FW.A.0014.080309T1700Z-080309T2300Z/ /O.NEW.KMLB.FW.W.0016.080309T1700Z-080309T2300Z/ NORTHERN LAKE-SOUTHERN LAKE- 352 AM EDT SUN MAR 9 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. NORTH TO NORTHEAST WINDS TO 10 MPH ARE EXPECTED ACROSS LAKE COUNTY TODAY WITH MINIMUM RHS BETWEEN 30 AND 35 PERCENT. A DRY AIRMASS WILL LINGER OVER WELL INTERIOR PORTIONS OF EAST CENTRAL FLORIDA AND LONG DURATIONS OF LOW RH ARE POSSIBLE THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. $$ 15
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Mar 9, 3:05 AM EDT, 47 minutes earlier.
Area forecast discussion, Mar 9, 3:05 AM EDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
305 AM EDT SUN MAR 9 2008
.DISCUSSION...
TODAY...ELONGATED AREA OF HIGH PRESSURE FROM THE SE STATES TO FL
WILL DRIFT EASTWARD THIS AFTERNOON WITH LOW LVL FLOW FROM THE SFC TO
2 KFT VEERING FROM THE NW-N EARLY THIS MORNING TO NE BY LATE MORNING
INTO THE AFTERNOON. A CHILLY START WITH CLEAR SKIES AT SUNRISE THEN
HIGH TEMPS INTO THE 60S TO NEAR 70 FAR SRN ZONES THIS AFTERNOON
(STILL 10-15 DEGS BELOW NORMAL). SOME ATLC STRATOCU MAY ATTEMPT TO
MOVE ONSHORE THROUGH THE DAY BUT VERY DRY AIRMASS ABOVE H8 WILL
LIMIT INTERIOR CLOUD COVERAGE...WITH MOSTLY SUNNY SKIES EXPECTED.
TONIGHT...SFC HIGH WILL REMAIN NORTH OF THE AREA OVERNIGHT WITH LOW
LVL FLOW BECOMING ENE-NE. THIS WILL MODERATE TEMPS WITH ATLC
INFLUENCE WITH LOWS IN THE 40S FOR INTERIOR AND NRN SECTIONS AND
LWR-MID 50S SRN CSTL AREAS.
MON-THU...WEST SOUTHWEST FLOW ALOFT MONDAY TRANSITIONS TO WESTERLY
BY WEDNESDAY. AXIS OF THE SURFACE HIGH PRESSURE SYSTEM OVER THE
EASTERN THIRD OF THE NATION REMAINING NORTH OF FLORIDA WILL PRODUCE
PERSISTENT LOW LEVEL/1000-850MB ONSHORE/NE-E FLOW THROUGH THE
PERIOD. STABLE MARINE AIR MASS MEANS LITTLE IF ANY CHANCE FOR
PRECIPITATION BARRING ISOLATED DIURNAL COASTAL SHOWERS IF THE DEPTH
OF MOISTURE BECOMES DEEP ENOUGH. THIS DOES NOT LOOK LIKE THE CASE
UNTIL OVERNIGHT TUESDAY AS INDICATED BY NEARSHORE COASTAL WATERS
TIME HEIGHT CROSS SECTIONS SO WILL FOLLOW GUIDANCE WITH VERY LOW
POP. FEATURE TO WATCH WILL BE THE MOISTURE RIBBON ASSOCIATED WITH
THE FRONT THAT MOVED THROUGH OVERNIGHT FRIDAY AND STALLED OVER THE
BAHAMA ISLANDS AND FLORIDA STRAIT AND SOUTHEAST GULF OF MEXICO. BOTH
LATEST RUNS OF ECMWF AND GFS BRING THE MOISTURE RIBBON NORTHWARD TO
SOUTHERN THIRD OF FLORIDA TUESDAY BEFORE DROPPING IT SOUTHWARD AGAIN
WEDNESDAY. THIS COULD PROVIDE ENOUGH DEPTH OF MOISTURE FOR SHOWERS
OVER THE SOUTHERN COUNTIES AND ADJACENT COASTAL WATERS OVERNIGHT
TUESDAY AND INTO WEDNESDAY. LAST THREE LONG TERM MEX RUNS HAVE BEEN
TRENDING HIGHER WITH ITS POPS SO WILL HAVE TO LOOK AT INCREASING
RAIN CHANCES TUESDAY NIGHT FOR OUR SOUTHERN COASTAL COUNTIES AND
ADJOINING COASTAL WATERS.
TEMPERATURES RUNNING AT OR A FEW DEGREES BELOW THEIR SEASONAL
NORMALS ESPECIALLY ALONG THE COAST THANKS TO NEARSHORE WATER
TEMPERATURES IN THE UPPER 60S/LOWER 70S.
OVERNIGHT THU-FRI NIGHT...LOOKS TO BE CHALLENGING AS CURRENT
DEPICTION OF A STRONG SHORTWAVE MOVING ACROSS THE SOUTHEAST COMES
INTO PHASE WITH A LARGER SHORTWAVE THAT IS TRAVERSING THE NORTHERN
TIER OF STATES. SUBSTANTIAL 850MB JET AND BACK RIGHT QUADRANT OF A
250MB JET CORE MAY PROVIDE ENOUGH LOW LEVEL HELICITY AND DIVERGENCE
ALOFT TO TRIGGER SOME STORMS. ADDITIONALLY...THE LAST THREE MEX RUNS
HAVE BEEN SLOWLY TRENDING UPWARD WITH THE MAJORITY OF ITS RAIN
CHANCES FOR THIS PERIOD AS WELL AS SURROUNDING OFFICES.
SAT-SUN...WEAK HIGH PRESSURE OVER THE SOUTHEAST...ZONAL FLOW IN THE
MID AND UPPER LEVELS KEEP LOW PRESSURE SYSTEMS TO OUR NORTH. LIGHT
WINDS SATURDAY SHIFT ONSHORE AS SURFACE HIGH RIDGE AXIS TO OUR SOUTH
RE ESTABLISHES ITSELF TO OUR NORTH.
&&
.AVIATION...VFR.
&&
.MARINE...WILL HOIST SMALL CRAFT ADVISORY FOR THE GULF STREAM TODAY
INCLUDING EASTERN SECTIONS OF THE SEBASTIAN-JUPITER NEAR SHORE ZONE
WITH NORTHERLY WINDS AROUND SUNRISE BECOMING NE THROUGH THE DAY TO
AROUND 15 KNOTS. GRADIENT WILL BE A BIT TIGHTER ACROSS THE SRN WATERS
LATER TONIGHT WITH NW WINDS AND WILL CONTINUE ADVISORY FOR THE SRN
OFFSHORE SEGMENT. MON-THU...HIGH PRESSURE TO THE NORTH WILL RESULT
IN ONSHORE FLOW THROUGH WEDNESDAY. COLD FRONT MOVING ACROSS THE
SOUTHEAST STATES SHIFTS WINDS TO THE SOUTHEAST THEN SOUTH LATE
THURSDAY. WINDS BEGIN TO INCREASE THURSDAY NIGHT AS PRESSURE
GRADIENT AHEAD OF THE APPROACHING COLD FRONT STRENGTHENS.
&&
.FIRE WEATHER...MODEL GUID HAS BEEN TRENDING JUST A BIT HIGHER ON
PROGD DWPTS AS LOW LVL FLOW COMES AROUND TO THE NE TODAY. APPEARS
BEST CHANCE TO REACH 4+ HR DURATIONS WILL BE LAKE COUNTY SO WILL
HOIST A RED FLAG THERE FOR LONG DURATIONS OF LOW RH. FOR THE
REMAINDER OF THE NRN INTERIOR WILL INDICATE MIN RHS NEAR 35 PCT BUT
NOT EXPECTING LONG DURATIONS OF LOW RH BASED ON SOME MODIFICATION
FROM THE ATLC BY LATE AFTN. MIN RELATIVE HUMIDITIES NOT MUCH OF A
CONCERN MON-FRI DUE TO ONSHORE FLOW FEEDING ATLANTIC MOISTURE ACROSS
CENTRAL FLORIDA.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 61 43 69 50 / 0 0 0 10
MCO 67 48 73 54 / 0 0 0 10
MLB 66 52 73 55 / 0 0 10 10
VRB 68 54 73 59 / 0 0 10 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS
EVENING FOR NORTHERN LAKE-SOUTHERN LAKE.
AM...SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR COASTAL
WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20
TO 60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE
TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY UNTIL 4 AM EDT MONDAY FOR WATERS FROM
SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE.
&&
SHORT TERM/AVIATION...VOLKMER
LONG TERM....WIMMERHazardous weather outlook, Mar 8, 8:44 PM EST, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 844 PM EST SAT MAR 8 2008 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-091000- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 844 PM EST SAT MAR 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. ...EXCESSIVE COLD IMPACT... LOW TEMPERATURES WILL REACH THE MID TO UPPER 30S TONIGHT ACROSS MUCH OF VOLUSIA AND LAKE COUNTIES...AS WELL AS NORMALLY COLDER LOCATIONS IN BREVARD...ORANGE...OSCEOLA AND OKEECHOBEE COUNTIES. WHILE FREEZING TEMPERATURES ARE NOT EXPECTED...PATCHY FROST CAN BE EXPECTED IN WIND PROTECTED AREAS. NORTHWEST WINDS AROUND 5 MPH WILL ADD A SMALL CHILL TO THE AIR. ...WIND AND SEA IMPACT... A SMALL CRAFT ADVISORY REMAIN IN EFFECT FOR THE OFFSHORE WATERS OVERNIGHT. WINDS WILL TURN NORTH BY MORNING AND DECREASE TO 15 TO 20 KNOTS...BUT SEAS WILL REMAIN AROUND 7 FEET IN THE GULF STREAM. SMALL CRAFT SHOULD EXERCISE CAUTION CLOSER TO SHORE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A DRY AIRMASS WILL CONTINUE ACROSS INTERIOR SECTIONS OF EAST CENTRAL FLORIDA ON SUNDAY WHICH WILL POSE A FIRE WEATHER CONCERN. SEAS WILL REMAIN HAZARDOUS OVER THE OFFSHORE AND GULF STREAM WATERS SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. KELLY
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.